Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 6, 2008, 2:12 PM MDT. It took effect at Oct 7, 2008, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2008, 2:12 PM MDT (20:12 UTC)
- In effect from
- Oct 7, 2008, 6:00 AM MDT
- Expired
- Oct 7, 2008, 8:59 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 062012 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 212 PM MDT MON OCT 6 2008 MTZ009-010-044-046-048-049-070415- /O.UPG.KTFX.HW.A.0010.081007T1200Z-081008T0300Z/ /O.NEW.KTFX.HW.W.0016.081007T1200Z-081008T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 212 PM MDT MON OCT 6 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED WEST WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE. WINDS SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KTFX 070311 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 911 PM MDT MON OCT 6 2008 MTZ009-010-044-046-048-049-071300- /O.CON.KTFX.HW.W.0016.081007T1200Z-081008T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 911 PM MDT MON OCT 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. STRONG WINDS ARE LIKELY OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED WESTERLY WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE EXPECTED. WINDS SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 071025 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MDT TUE OCT 7 2008 MTZ009-010-044-046-048-049-071830- /O.CON.KTFX.HW.W.0016.081007T1200Z-081008T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 425 AM MDT TUE OCT 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED WESTERLY WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE EXPECTED. WINDS SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 071710 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 AM MDT TUE OCT 7 2008 MTZ009-010-044-046-048-049-080300- /O.CON.KTFX.HW.W.0016.000000T0000Z-081008T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 1110 AM MDT TUE OCT 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. A WEATHER SYSTEM PASSING THROUGH THE NORTHERN ROCKIES WILL CONTINUE TO BRING STRONG WINDS TO THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS THROUGH THIS EVENING. SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. WINDS SHOULD GRADUALLY DECREASE THIS EVENING AND OVERNIGHT AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 080259 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 859 PM MDT TUE OCT 7 2008 MTZ009-010-044-046-048-049-080400- /O.CAN.KTFX.HW.W.0016.000000T0000Z-081008T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 859 PM MDT TUE OCT 7 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. WEST WINDS HAVE DECREASED BELOW WARNING CRITERIA. EXPECT WEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 MPH THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 11:45 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 6, 11:45 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 AM MDT MON OCT 6 2008 ...UPDATE TO AVIATION... .UPDATE... UPPER TROUGH OVER CENTRAL MONTANA AS OF MID-MORNING WILL CONTINUE TO PUSH EAST THE REST OF TODAY. ASSOCIATED WITH THIS RADAR WAS INDICATING SCATTERED SHOWERS OVER HILL COUNTY WHICH WILL MOVE INTO BLAINE COUNTY THE REST OF THE MORNING. HAVE ADJUSTED THE CHANCE OF PRECIPITATION FORECAST TO BETTER REFLECT RADAR TRENDS. ALSO WILL ADJUST THE CLOUD FORECAST OVER MUCH OF THE FORECAST AREA TO BETTER REFLECT WHAT WAS BEING OBSERVED ON SATELLITE IMAGERY. IN LINE WITH THIS DROPPED THE MENTION OF PRECIPITATION FOR A SMALL PORTION OF MEAGHER COUNTY. FORECAST HIGHS AND ALSO WINDS FOR TODAY LOOK REASONABLE SO LEFT THOSE FORECASTS AS IS. BLANK && .AVIATION... UPDATED 1745Z. VFR CONDITIONS TO CONTINUE ACROSS MOST OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA THROUGH AT LEAST 18Z TUESDAY. A BAND OF MID LEVEL CLOUDS AND ISOLATED RAIN SHOWERS OVER FAR NORTH CENTRAL MONTANA (INCLUDING THE KHVR TERMINAL) WILL DISSIPATE THROUGH 21Z TODAY. OTHERWISE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE SOUTHWEST THROUGH THE PERIOD...AS MID LEVEL CLOUDS WITH ISOLATED RAIN/SNOW SHOWERS WILL OBSCURE MOUNTAIN TOPS ACROSS WESTERN AND SOUTHWEST MONTANA. GUSTY WEST SURFACE WINDS WILL ALSO PERSIST ACROSS THE AREA THROUGH THE DAY...BEFORE DECREASING OVERNIGHT. MID LEVEL CLOUDINESS AND MAINLY MOUNTAIN SHOWERS WILL INCREASE OVERNIGHT INTO TUESDAY MORNING AS A DISTURBANCE APPROACHES THE AREA FROM THE WEST...WHICH IN TURN WILL OBSCURE MOUNTAINS AT TIMES. WESTERLY WINDS WILL ALSO INCREASE AGAIN TUESDAY MORNING...ESPECIALLY ALONG THE EAST SLOPES OF THE ROCKIES...AS THE DISTURBANCE MOVES THROUGH THE AREA. && .PREV DISCUSSION... /ISSUED 615 AM MDT MON OCT 6 2008/ TODAY THROUGH WEDNESDAY...A FLAT UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WEST COAST WILL MOVE EAST OVER THE ROCKIES BY MONDAY EVENING. STRONG UPPER LEVEL WINDS WILL CROSS THE ROCKIES TUESDAY AS THIS RIDGE MOVES EAST OF THE AREA. AFTERNOON MIXING AND PASSAGE OF A COLD FRONT SHOULD PRODUCE GUSTS WELL OVER 50 KNOTS ACROSS THE ROCKIES AND ADJACENT PLAINS. WILL CONTINUE THE CURRENT HIGH WIND WATCH...AND ADD TETON COUNTY. TEMPS WILL CLIMB ABOVE NORMALS BY TUESDAY UNDER THE HIGH PRESSURE RIDGE BUT DROP AGAIN NEAR OR BELOW NORMALS AS THE TROF MOVES EAST ON WEDNESDAY. ZELZER WEDNESDAY NIGHT THROUGH THURSDAY...A PACIFIC COOL FRONT WILL CONTINUE TO PUSH THROUGH THE REGION RESULTING IN COOLER AIR MOVING INTO THE REGION FOR THURSDAY AFTERNOON. A WEAK UPPER LEVEL DISTURBANCE ALSO MOVING THROUGH WILL ALLOW FOR A FEW MOUNTAIN SHOWERS...ESPECIALLY OVER THE ROCKY MOUNTAIN FRONT. FOR THURSDAY NIGHT THROUGH SATURDAY NIGHT...BOTH THE GFS AND ECMWF CONTINUE TO DISAGREE ON THE POTENTIAL SNOW STORM THAT COULD AFFECT THE REGION. THE GFS HAS A BAND OF SNOW SHOWERS MOVING THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY MORNING...THEN PRETTY MUCH DRY AND MILDER CONDITIONS FOR SATURDAY. THE ECMWF HOWEVER HAS A CLOSED UPPER LEVEL LOW OVER THE REGION FRIDAY AND SATURDAY...ALONG WITH MUCH COLDER TEMPERATURES...AND A STRONG SURFACE LOW DEVELOPING OVER THE CENTRAL ROCKIES. THIS SCENARIO WOULD RESULT IN HEAVY SNOW OVER PORTIONS OF CENTRAL AND SOUTHWEST MONTANA. FOR NOW HAVE TRENDED TOWARDS THE GFS BUT KEPT IN A SMALL CHANCE FOR SHOWERS AND KEPT TEMPERATURES BELOW GFS GUIDANCE...AND ON THE COOL SIDE. HOWEVER THIS SYSTEM NEEDS TO BE WATCHED CLOSELY OVER THE NEXT FEW DAYS...BECAUSE IF THE ECMWF PANS OUT...THE FIRST SIGNIFICANT SNOW STORM WILL AFFECT PORTIONS OF CENTRAL AND SOUTHWEST MONTANA THIS WEEKEND...WITH HEAVY SNOW AND MUCH BELOW NORMAL TEMPERATURES. BRUSDA SUNDAY AND MONDAY...MODELS NOT IN VERY GOOD AGREEMENT. HOWEVER...MOST MODELS DO SHOW A LONG WAVE TROUGH OVER THE UPPER MIDWEST WITH UPPER LEVEL RIDGE ACROSS THE PACIFIC NORTHWEST. WILL GO WITH THE GFS MODEL...BUT KEEP TEMPERATURES LOWER ON SUNDAY AS GFS MODEL GENERALLY MOVE SYSTEMS OUT TOO FAST. THUS...WILL DELAY THE WARMUP UNTIL MONDAY. IT WILL BE MOSTLY DRY WITH ONLY SCATTERED RAIN OR SNOW SHOWERS ACROSS THE CONTINENTAL DIVIDE. SUNDAY WILL STILL BE COOL WITH TEMPERATURES WARMING TO NEAR SEASONAL AVERAGE BY MONDAY. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 60 40 67 38 / 10 0 10 10 CTB 58 38 63 37 / 10 0 10 20 HLN 62 38 67 40 / 10 0 10 10 BZN 62 34 71 37 / 10 0 10 10 WEY 52 29 56 34 / 20 0 10 10 DLN 58 36 65 36 / 10 0 10 10 HVR 61 33 69 39 / 20 0 10 10 LWT 57 34 67 36 / 10 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR MTZ009-010-044-046-048-049. && SHORT TERM...BLANK LONG TERM...BRUSDA/WILLIAMSON DC AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 6, 4:27 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 427 AM MDT MON OCT 6 2008 MTZ009-010-012-014-044-046-048-049-071030- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 427 AM MDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED FOR REMAINDER OF TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED WEST WINDS OF 40 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE. WINDS SHOULD GRADUALLY DECREASE TUESDAY NIGHT AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA. ADDITIONALLY...THE FIRST CANADIAN COLD FRONT OF THE FALL SEASON IS EXPECTED TO MOVE THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO RESIDE OVER THE ENTIRE REGION ON FRIDAY AND SATURDAY...WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED DURING THE OVERNIGHT HOURS. THERE WILL ALSO BE THE POTENTIAL FOR ACCUMULATING SNOWFALL AS THE COLD FRONT MOVES THROUGH...AND NORTHERLY UPSLOPE WINDS DEVELOP. WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-013-015-045-047-050>055-071030- BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 427 AM MDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRST CANADIAN COLD FRONT OF THE FALL SEASON IS EXPECTED TO MOVE THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO RESIDE OVER THE ENTIRE REGION ON FRIDAY AND SATURDAY...WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED DURING THE OVERNIGHT HOURS. THERE WILL ALSO BE THE POTENTIAL FOR ACCUMULATING SNOWFALL AS THE COLD FRONT MOVES THROUGH...AND NORTHERLY UPSLOPE WINDS DEVELOP. WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.